Hail, Winston
- When
- April 10, 3:06 PM CST
- Where
- Winston County, 6 mi SE of Louisville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.067, -88.983
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 10, 12:50 PM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 150 PM CDT SAT APR 10 2004 .SHORT TERM...LATEST WATER VAPOR IMAGERY AND UPPER AIR ANALYSES SHOW A MAJOR UPPER LEVEL TROUGH DIGGING AND AMPLIFYING OVER THE SOUTHWEST. THIS TROUGH IS FORECAST TO APPROACH THE LOWER MS VALLEY REGION WHILE A NORTHERN STREAM TROUGH MOVES INTO THE NORTHEAST. UPPER FLOW WILL BECOME INCREASINGLY CONFLUENT OVER THE OH VALLEY REGION. THIS WILL RESULT IN A STRONG UPPER JET THAT WILL BE IN FAVORABLE POSITION TO SUPPORT WIDESPREAD CONVECTIVE RAINFALL OVER THE LOWER MS VALLEY REGION THROUGH SUNDAY NIGHT. LOW LEVEL BAROCLINIC ZONE WILL GRADUALLY SHIFT TOWARD THE FORECAST AREA THIS EVENING AND WILL PROVIDE THE FOCUS FOR SAID CONVECTIVE DEVELOPMENT...PRIMARILY LATE TONIGHT IN THE PRESENT...MESOSCALE CONVECTIVE SYSTEM IS MOVING INTO NW CORNER OF THE AREA ALONG STATIONARY BOUNDARY LINED UP N OF HWY 82 CORRIDOR. THIS BOUNDARY EXTENDS WWD TO A SURFACE LOW CENTER OVER THE ARKLATEX REGION. EXPECT CONVECTION TO DEVELOP IN VICINITY OF LOW AND SWD ALONG TRAILING SFC COLD FRONT. LOW LEVEL INFLOW IS NOT ALL THAT IMPRESSIVE RIGHT NOW...BUT EXPECT IT TO INCREASE TONIGHT AS UPPER JET POSITIONING BECOMES MORE FAVORABLE. GIVEN RELATIVELY STRONG DEEP LAYER SHEAR >40KT AND DECENT INSTABILITY PARAMETERS...ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS CANNOT BE RULED OUT TONIGHT PER SPC DAY ONE OUTLOOK. HOWEVER...EXPECT OVERALL RISK FOR ANY SURFACE BASED SEVERE THUNDERSTORM ACTIVITY WILL END SUNDAY... ESPECIALLY OVER NW HALF OF THE AREA...AS THE MENTIONED BAROCLINIC ZONE CONTINUES SE SHIFT AND COOLER NEAR SFC AIR ADVECTS IN. EXCEPTION TO THIS COULD BE OVER SE COUNTIES AS GREATER HEIGHT FALLS OVER NW GULF SPIN UP MODERATELY STRONG SURFACE LOW THAT SHOULD TRACK NE THRU CNTRL GULF COAST REGION. OTHERWISE...EXPECT ELEVATED TSTMS WILL BE A RISK THROUGH SUNDAY NIGHT...BUT ELEVATED INSTABILITY DOES NOT LOOK IMPRESSIVE NOR SUPPORTIVE OF HAIL AT THIS TIME. HEAVY RAINFALL IS STILL A SIGNIFICANT RISK ACCORDING TO THE LATEST GUIDANCE...ESPECIALLY OVER SE HALF OF THE AREA. CAVEAT TO THE FORECAST OF HEAVY RAIN IS GOOD POSSIBILITY FOR DEVELOPMENT OF MCS ACTIVITY OVER THE NRN GULF THROUGH TONIGHT THROUGH SUNDAY NIGHT THAT MAY SIGNIFICANTLY CUT BACK ON PRECIP POTENTIAL OVER THE LOWER MS VALLEY REGION. IN ANY CASE...BELIEVE STRENGTH OF THE UPPER LEVEL TROUGH AND UPPER JET SUPPORT SHOULD LEND TO AT LEAST MODERATE RAINFALL OVER MUCH OF THE FORECAST AREA. SOMEWHAT OF A SECONDARY DILEMMA IS THE TEMPERATURE FORECAST AS MUCH COOLER AIR WILL FILTER IN BEHIND THE SURFACE FRONT. TEMPERATURE GRADIENT COULD GET RATHER TIGHT AT TIMES SUNDAY AND SUNDAY NIGHT AND TEMP FORECASTS...PARTICULARLY ON THE HOURLY SCALE...WILL BE OF LOWER CONFIDENCE. && .LONG TERM...THE BIG WEATHER STORY FOR EARLY NEXT WEEK WILL BE THE UNSEASONABLY COOL TEMPERATURES (15 DEGREES BELOW AVERAGE) WITH SOME POSSIBILITY FOR FROST WEDNESDAY MORNING). OTHERWISE...WEATHER WILL QUIET DOWN NEXT WEEK. AS THE VERY COLD MID LEVEL TROUGH MOVES OVER TUESDAY...COULD SEE AFTN SHOWER ACTIVITY DEVELOP...BUT NOT EXPECTING PRECIPITATION WEDNESDAY THROUGH NEXT WEEKEND AS UPPER LEVEL RIDGING TAKES PLACE. TEMPS WILL MODERATE SIGNIFICANTLY LATER IN THE WEEK. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 43/EC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT SAT APR 10 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111938- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 238 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND SUNDAY OVER PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. A COLD FRONT EXTENDING SOUTHWEST FROM A SURFACE LOW OVER SOUTHWEST ARKANSAS WILL MOVE SLOWLY INTO THE FORCAST AREA DURING THE NIGHT TIME HOURS AND SHOULD BE LOCATED OVER CENTRAL SECTIONS OF MISSISSIPPI BY DAY BREAK SUNDAY. ALTHOUGH MOISTURE IS SOMEWHAT LIMITED OVER MUCH OF THE AREA AS OF LATE SATURDAY AFTERNOON IT IS EXPECTED TO INCREASE AS THE FRONT APPROACHES. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT TONIGHT AND SPREAD EAST WITH THE FRONT. A FEW STORM MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. WINDS SHEARS DO NOT SUPPORT THE FORMATION OF TORNADOES AT THIS TIME. ...FLOODING... EVEN THOUGH IT HAS BEEN DRY...WITH RAIN AND THUNDERSTORMS EXPECTED OVER MUCH OF THE AREA TONIGHT AND SUNDAY PONDING OF ROADWAYS AND SMALL CREEKS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... STRONG THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST SECTIONS OF THE FORECAST AREA...BUT ARE NOT EXPECTED TO BE SEVERE. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Two telephone poles were blown down and one metal building was damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392204, 5392205.